Alert archive / Texas / River Flood Warnings in 2019

River Flood Warning 17, NWS Austin/San Antonio, TX

May 4, 2019Fayette County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at May 4, 2019, 8:51 AM CDT for Fayette County, Texas. It took effect at May 5, 2019, 11:20 AM CDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
May 4, 2019, 8:51 AM CDT (13:51 UTC)
In effect from
May 5, 2019, 11:20 AM CDT
Expired
May 6, 2019, 9:13 AM CDT
In force
22 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Fayette County, TX

The radar

The Ft Hood radar (KGRK), 104 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Colorado River (TX) above La Grange (LGRT2).

Action stage
19 ft
Minor stage
26 ft
Moderate stage
32 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08160400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 4, 6:26 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 4, 6:26 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
626 AM CDT Sat May 4 2019

.AVIATION...
LIFR level clouds may briefly have CIGs at KSAT early this morning
while KSSF and KAUS remain SCT, otherwise VFR conditions prevail
today through tonight. North to northeast winds less than 10 KTs
today become variable less than 5 KTs tonight.

MVFR CIGs at KDRT this morning, become VFR this afternoon as
southeasterly winds of 5 to 10 KTs develop.

&&

.PREV DISCUSSION... /ISSUED 459 AM CDT Sat May 4 2019/

UPDATE...
The MCS has moved off to the east and the line of thunderstorms that
formed behind it has moved to the south. All convection is now out of
our CWA. There is a small chance that showers and thunderstorms
develop around the bottom of the upper trough as it moves to the east
of our area, but it looks like those chances are lower than we
previously thought. We have updated the forecast to lower the morning
POPs over the east. Otherwise, the forecast is in good shape.

PREV DISCUSSION... /ISSUED 230 AM CDT Sat May 4 2019/

SHORT TERM (Today through Sunday)...
Upper air analysis last evening showed a broad trough over the entire
country with west-southwesterly flow over Texas. At the surface there
was a stationary front stretched across North Texas. An MCS was
moving away from our CWA and in its wake winds were generally light
and from the east. Dewpoint temperatures were in the lower 60s. A
weak upper level ridge will begin to build across the Southern
Plains today and bring an end to our wet weather. There may be some
lingering showers across our eastern counties this morning, but
everywhere should be dry by midday. Drier air will move in for
Sunday.

LONG TERM (Sunday Night through Friday)...
Sunday night the next upper level shortwave trough will move across
Northern Mexico and turn the flow over Texas to the southwest. This
will bring a chance for showers and thunderstorms to the western half
of our CWA. This feature will move across Texas Monday and rain
chances will continue Monday and Monday night. Tuesday a weak ridge
will move in ending convection across the west, but there will
continue to be chances for showers and thunderstorms over the eastern
half of the area. Then the longwave trough will move into the
western part of the country turning the flow over Texas back to the
southwest. This pattern will remain in place through the end of the
period. There will be chances for showers and thunderstorms from
Tuesday night through the Friday. PW will at times be between 1.5 and
2 inches and locally heavy rain may be possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              80  62  85  66  83 /  10   0   0   0  50
Austin Bergstrom Intl Airport  80  62  85  66  83 /  10   0   0   0  50
New Braunfels Muni Airport     81  62  85  65  81 /  10   0   0  -   60
Burnet Muni Airport            77  60  83  65  80 /  10   0   0   0  40
Del Rio Intl Airport           83  66  87  67  83 /  10  -   -   30  70
Georgetown Muni Airport        78  62  85  65  83 /  10   0   0   0  40
Hondo Muni Airport             83  63  87  67  81 /  10   0   0  10  70
San Marcos Muni Airport        81  62  85  65  82 /  20   0   0   0  60
La Grange - Fayette Regional   81  64  87  67  86 /  20   0   0   0  40
San Antonio Intl Airport       81  63  85  67  81 /  10   0   0  -   60
Stinson Muni Airport           81  64  85  67  81 /  10   0  -   -   70

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...04
Short-Term/Long-Term...05
Hazardous weather outlook, May 4, 3:10 AM CDT, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
310 AM CDT Sat May 4 2019

TXZ171>173-183>194-202>209-217>225-228-050815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
310 AM CDT Sat May 4 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Some river flooding will continue today due to the heavy rains on
Friday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected Sunday.

Periods of showers and thunderstorms are expected Monday through
Friday. Locally heavy rains are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, May 4, 3:30 AM CDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
330 AM CDT Sat May 4 2019

TXZ218-219-040845-
Frio TX-Zavala TX-
330 AM CDT Sat May 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ZAVALA AND
SOUTHWESTERN FRIO COUNTIES UNTIL 345 AM CDT...

At 330 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Las Vegas, or 12 miles northeast of Big Wells,
moving southeast at 25 mph.

Penny size hail will be possible with this storm.

This storm will remain over mainly rural areas of southeastern Zavala
and southwestern Frio Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2872 9950 2879 9939 2865 9926 2864 9928
      2864 9946
TIME...MOT...LOC 0830Z 313DEG 22KT 2869 9942

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:01 PM CDTSpecial Weather StatementEWXTravis44 min
May 3, 7:12 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde33 min
May 3, 7:26 PM CDTSpecial Weather StatementEWXBandera34 min
May 3, 7:30 PM CDTSpecial Weather StatementEWXBlanco45 min
May 3, 7:35 PM CDTSpecial Weather StatementEWXLee40 min
May 3, 7:43 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala62 min
May 3, 7:49 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette, Lee, Travis56 min
May 3, 7:51 PM CDTSpecial Weather StatementEWXBexar, Caldwell, Comal, Guadalupe, Kendall69 min
May 3, 7:53 PM CDTSpecial Weather StatementEWXDimmit82 min
May 3, 8:01 PM CDTTornado WarningEWXBastrop, Lee44 min
May 3, 8:09 PM CDTFlash Flood WarningEWXBastrop, Caldwell, Travis5 hr
May 3, 8:18 PM CDTSevere Thunderstorm WarningEWXCaldwell, Comal, Guadalupe, Hays57 min
May 3, 8:24 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette, Gonzales23 min
May 3, 8:36 PM CDTAreal Flood AdvisoryEWXCaldwell, Comal, Gonzales, Guadalupe, Hays, Wilson3 hr
May 3, 8:39 PM CDTTornado WarningEWXGuadalupe20 min
May 3, 8:41 PM CDTRiver Flood WarningEWXLlano13 hr
May 3, 8:41 PM CDTRiver Flood WarningEWXTravis17 hr
May 3, 8:42 PM CDTTornado WarningEWXBastrop, Lee33 min
May 3, 8:43 PM CDTRiver Flood WarningEWXBlanco12 hr
May 3, 8:44 PM CDTSpecial Weather StatementEWXAtascosa, Bexar, Frio, Wilson46 min
May 3, 8:50 PM CDTFlash Flood WarningEWXLee7 hr
May 3, 8:54 PM CDTSevere Thunderstorm WarningEWXCaldwell, DeWitt, Gonzales, Guadalupe, Karnes, Lavaca and 1 more66 min
May 3, 9:03 PM CDTRiver Flood WarningEWXBlanco18 hr
May 3, 9:12 PM CDTTornado WarningEWXLee33 min
May 3, 9:23 PM CDTRiver Flood WarningEWXBlanco, Hays14 hr
May 3, 9:23 PM CDTRiver Flood WarningEWXHays11 hr
May 3, 9:23 PM CDTRiver Flood WarningEWXCaldwell, Hays23 hr
May 3, 9:23 PM CDTRiver Flood WarningEWXBlanco14 hr
May 3, 9:23 PM CDTRiver Flood WarningEWXHays6 hr
May 3, 9:27 PM CDTSevere Thunderstorm WarningEWXAtascosa, Frio, Karnes, Wilson63 min
May 3, 9:42 PM CDTRiver Flood WarningEWXHays11 hr
May 3, 9:42 PM CDTRiver Flood WarningEWXTravis28 hr
May 3, 9:49 PM CDTSevere Thunderstorm WarningEWXDeWitt, Lavaca56 min
May 3, 10:15 PM CDTRiver Flood WarningEWXBastrop39 hr
May 3, 10:22 PM CDTAreal Flood AdvisoryEWXFayette, Gonzales, Lavaca3 hr
May 3, 11:22 PM CDTSpecial Weather StatementEWXLavaca23 min
May 4, 1:11 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Travis3 hr
May 4, 1:30 AM CDTSpecial Weather StatementEWXFrio, Zavala60 min
May 4, 2:27 AM CDTSpecial Weather StatementEWXFrio, Zavala63 min
May 4, 3:30 AM CDTSpecial Weather StatementEWXFrio15 min
May 4, 8:51 AM CDTRiver Flood WarningEWXBastrop, Fayette48 hr

Nearby

River Flood Warnings in Texas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.